Alert archive / California / Small Craft Advisories in 2013
Small Craft Advisory 2, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Jan 2, 2013, 9:14 PM PST. It took effect at Jan 3, 2013, 3:00 AM PST. It was in force for 27 hr.
The area
The counties it named.
The facts
- Issued
- Jan 2, 2013, 9:14 PM PST (05:14 UTC)
- In effect from
- Jan 3, 2013, 3:00 AM PST
- Expired
- Jan 4, 2013, 6:00 AM PST
- In force
- 27 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
557 WHUS76 KEKA 030514 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 914 PM PST WED JAN 2 2013 PZZ450-455-031315- /O.CAN.KEKA.SC.Y.0001.000000T0000Z-130104T0500Z/ /O.NEW.KEKA.SC.Y.0002.130103T1100Z-130104T0500Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- 914 PM PST WED JAN 2 2013 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM TO 9 PM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 PM PST THURSDAY. * SEAS...SOUTHERLY WAVES AROUND 5 FT AT 8 SECONDS TONIGHT. LONG PERIOD WESTERLY WAVES BUILDING TO 10 TO 12 FT AT 12 SECONDS ON THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL BE LARGE AND/OR STEEP ENOUGH AND WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ470-475-031315- /O.CON.KEKA.SC.Y.0001.000000T0000Z-130104T0500Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 914 PM PST WED JAN 2 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THURSDAY. * WINDS...S 15 TO 25 KT TONIGHT AHEAD OF AN APPROACHING FRONT. GUSTS TO NEAR 30 KT ARE POSSIBLE ACROSS THE NORTHWEST PORTION OF ZONE 470. WINDS WILL EASE LATE TONIGHT INTO THURSDAY. * SEAS...SOUTHERLY WAVES AROUND 5 TO 7 FT AT 8 SECONDS TONIGHT. LONG PERIOD WESTERLY WAVES BUILDING TO 11 TO 13 FT AT 12 SECONDS ON THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL BE LARGE AND/OR STEEP ENOUGH AND WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
5 follow-up statements
099 WHUS76 KEKA 031135 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 335 AM PST THU JAN 3 2013 PZZ450-455-031945- /O.EXT.KEKA.SC.Y.0002.000000T0000Z-130104T1100Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- 335 AM PST THU JAN 3 2013 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PST FRIDAY... * SEAS...S WAVES AROUND 4 FT AT 6 SECONDS AND LONG PERIOD W SWELL BUILDING TO 10 TO 12 FT AT 12 SECONDS TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL BE LARGE AND/OR STEEP ENOUGH TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ470-475-031945- /O.EXT.KEKA.SC.Y.0001.000000T0000Z-130104T1100Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 335 AM PST THU JAN 3 2013 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PST FRIDAY... * WINDS...S 15 TO 25 KT THIS MORNING AHEAD OF AN APPROACHING FRONT...STRONGEST N OF CAPE MENDOCINO. * SEAS...S WAVES AROUND 4 TO 6 FT AT 6 SECONDS AND LONG PERIOD W SWELL BUILDING TO 10 TO 13 FT AT 12 SECONDS TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL BE LARGE AND/OR STEEP ENOUGH AND WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
651 WHUS76 KEKA 031639 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 839 AM PST THU JAN 3 2013 PZZ450-455-040045- /O.CON.KEKA.SC.Y.0002.000000T0000Z-130104T1100Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- 839 AM PST THU JAN 3 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST FRIDAY... * SEAS...W 8 TO 10 FT AT 12 SECONDS BUILDING TO 10 TO 12 FT AT 12 SECONDS TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL BE LARGE AND/OR STEEP ENOUGH TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ470-475-040045- /O.CON.KEKA.SC.Y.0001.000000T0000Z-130104T1100Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 839 AM PST THU JAN 3 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST FRIDAY... * WINDS...S 15 TO 25 KT AHEAD OF AN APPROACHING FRONT...STRONGEST N OF CAPE MENDOCINO. * SEAS...W 8 TO 10 FT AT 12 SECONDS BUILDING TO 11 TO 13 FT AT 12 SECONDS TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL BE LARGE AND/OR STEEP ENOUGH AND WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
955 WHUS76 KEKA 032243 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 243 PM PST THU JAN 3 2013 PZZ450-455-040700- /O.CON.KEKA.SC.Y.0002.000000T0000Z-130104T1100Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- 243 PM PST THU JAN 3 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST FRIDAY... * SEAS...W 9 TO 11 FT AT 12 SECONDS THROUGH TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL BE LARGE AND/OR STEEP ENOUGH TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ470-475-040700- /O.CON.KEKA.SC.Y.0001.000000T0000Z-130104T1100Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 243 PM PST THU JAN 3 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST FRIDAY... * WINDS...S 15 TO 25 KT AHEAD OF AN APPROACHING FRONT... STRONGEST N OF CAPE MENDOCINO. * SEAS...W 10 TO 13 FT AT 12 SECONDS THROUGH TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL BE LARGE AND/OR STEEP ENOUGH AND WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
245 WHUS76 KEKA 040459 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 859 PM PST THU JAN 3 2013 PZZ450-455-041100- /O.CON.KEKA.SC.Y.0002.000000T0000Z-130104T1100Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- 859 PM PST THU JAN 3 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST FRIDAY. * SEAS...W 9 TO 11 FT AT 12 SECONDS DIMINISHING LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL BE LARGE AND/OR STEEP ENOUGH TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ470-475-041100- /O.CON.KEKA.SC.Y.0001.000000T0000Z-130104T1100Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 859 PM PST THU JAN 3 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST FRIDAY. * WINDS...S 15 TO 25 KT AHEAD OF AN APPROACHING FRONT... STRONGEST N OF CAPE MENDOCINO. * SEAS...W 10 TO 13 FT AT 12 SECONDS DIMINISHING LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL BE LARGE AND/OR STEEP ENOUGH AND WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
848 WHUS76 KEKA 041057 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 257 AM PST FRI JAN 4 2013 PZZ450-455-041400- /O.EXT.KEKA.SC.Y.0002.000000T0000Z-130104T1400Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- 257 AM PST FRI JAN 4 2013 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EARLY THIS MORNING... * SEAS...W 8 TO 10 FT AT 12 SECONDS SLOWLY SUBSIDING THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL BE LARGE AND/OR STEEP ENOUGH TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ470-475-041400- /O.EXT.KEKA.SC.Y.0001.000000T0000Z-130104T1400Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 257 AM PST FRI JAN 4 2013 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EARLY THIS MORNING... * SEAS...W 8 TO 10 FT AT 12 SECONDS SLOWLY SUBSIDING THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL BE LARGE AND/OR STEEP ENOUGH TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Jan 2, 2:39 PM PST, 6 hours 35 minutes earlier.
Area forecast discussion, Jan 2, 2:39 PM PST, 6 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
239 PM PST WED JAN 2 2013
.SYNOPSIS...ANOTHER COOL NIGHT IS IN STORE FOR NW CALIFORNIA
TONIGHT. PATCHY FOG WILL EXIST ACROSS THE INTERIOR VALLEYS. A WEAK
FRONT WILL LIMP INTO THE REGION EARLY THURSDAY MORNING THEN
DISSIPATE...GIVING WAY TO A GENERALLY FAIR AFTERNOON.
&&
.SHORT TERM...WV IMAGERY THIS AFTERNOON SHOWS A WEAKENING RIDGE
OVER THE WESTERN STATES, BUT IT CONTINUES TO KEEP WEAK OFFSHORE
FLOW AND DRY AIR ACROSS NW CALIFORNIA. PUT PATCHY FOG, FREEZING
FOG, OR FROST IN THE VALLEYS OVERNIGHT, BUT THIS WILL BE DEPENDENT
UPON HOW FAST CLOUDS COMES IN. THESE CLOUDS WILL BE MOVING IN WITH
A WAKENING FRONT THAT WILL DISSIPATE OVER THE COASTAL PORTIONS OF
THE REGION OVERNIGHT. THIS FRONT CARRIES A SLIGHT CHANCE OF
PRECIP, BUT IT DOES NOT LOOK LIKE MUCH WILL FALL. BEHIND THIS
FRONT ANOTHER RIDGE WILL BUILD FOR LATER THURSDAY AND FRIDAY.
OVERALL, SLIGHTLY WARMING TEMPS OVERNIGHT THE NEXT COUPLE OF
NIGHTS AND CLOUDS TONIGHT DISSIPATING TOMORROW. BFG
.LONG TERM (SAT THROUGH TUE)...GFS AND ECMWF CONTINUE TO BE IN
BETTER AGREEMENT WITH ANOTHER UPPER LOW APPROACHING THIS WEEKEND.
DISCREPANCIES STILL REMAIN ON HOW CLOSE THE LOW WILL GET, WHERE
IT WILL GO AND HOW FAST. THUS TRENDED PRECIP CHANCES DOWNWARD WITH
HIGHEST AMOUNTS SHIFTED TOWARD SOUTHERN MENDOCINO. EVEN THOUGH
THE GFS AND ECWMF MODELS DIVERGE ON THE DETAILS...BOTH INDICATE A
RIDGE FOLDING OVER THE CUT-OFF ON MONDAY. THE TOPSY- TURVY FLOW
PATTERN LOOKS TO CONTINUE ON TUE. TUE MAY BE DRY TOO. DJB/BFG
&&
.AVIATION...VFR CONDITIONS AND LIGHT WINDS WILL CONTINUE AT KCEC,
KACV AND KUKI THROUGH TONIGHT AS A HIGH PRESSURE RIDGE PERSIST
ACROSS THE REGION. CLOUDINESS WILL BEGIN TO INCREASE ACROSS THE AREA
THURSDAY MORNING AS A COLD FRONT APPROACHES THE AREA.
&&
.MARINE...A LOW PRESSURE SYSTEM AND COLD FRONT WILL INCREASE THE
SOUTHERLY WINDS AND SHORT PERIOD SEAS THIS EVENING AND TONIGHT. THE
FRONT WILL MOVE THROUGH THE AREA ON THURSDAY SHIFTING THE WINDS TO
THE NORTH. SMALL CRAFT ADVISORIES WILL BE IN EFFECT ACROSS ALL THE
WATERS TONIGHT THROUGH THURSDAY EVENING PRIMARILY DUE TO THE
INCREASE IN THE SEAS. HOWEVER THE WINDS WILL INCREASE ALSO TO NEAR
SMALL CRAFT CRITERIA AND SLIGHTLY HIGHER ACROSS THE OUTER WATERS
AND AROUND THE CAPES. A HIGH PRESSURE RIDGE WILL BUILD ACROSS THE
AREA ON FRIDAY REDUCING THE WINDS AND SEAS ACROSS THE WATERS.
HOWEVER A LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT WILL MOVE
NEAR THE AREA ON SATURDAY INCREASING THE WINDS AND SEAS. SMALL CRAFT
ADVISORIES WILL BE NECESSARY ACROSS THE WATERS SATURDAY AND ALL THE
WATERS BY SUNDAY. SMALL CRAFT ADVISORIES ARE LIKELY ACROSS THE
WATERS AT TIMES EARLY NEXT WEEK AS STORM SYSTEMS ACROSS THE NORTH
PACIFIC GENERATE WESTERLY WAVE TRAINS WHICH WILL INCREASE SWELLS
ACROSS THE WATERS.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
NORTHWEST CALIFORNIA COASTAL WATERS...SMALL CRAFT ADVISORY FROM 9 PM THIS EVENING TO 9 PM PST THURSDAY
PZZ450-455-475.
SMALL CRAFT ADVISORY UNTIL 9 PM PST THURSDAY PZZ470.
&&
VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV
HTTP://WWW.TWITTER.COM/NWSEUREKAHazardous weather outlook, Jan 2, 3:52 AM PST, 17 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 352 AM PST WED JAN 2 2013 CAZ001>004-076-031200- REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR- UPPER TRINITY RIVER-MENDOCINO INTERIOR- 352 AM PST WED JAN 2 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Small Craft Advisories in California, 2013Every small craft advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.